advertisement
Question
Posted by: Mary | 2010/11/25

medication advice please

After my husband passed away my GP prescribed me Aropax 25mg. About a year and a half after that the GP lowered my dose to the 12.5mg and I''ve been taking the lower dose for a year. I am now in a relationship with a wonderful man, but the Aropax is intervering with our sex life. I am 32 and want to enjoy my relationship, but I don''t want to take the risk in leaving the anti-depressants just yet. If I go to my GP, what is an alternative anti-depessant he can prescribe that won''t have the same negative side effects sexually, but will work on more or less the same way as the Aropax as I don''t want to get the depression and anxiety feelings back again either.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Aropax is an antidepressant, which can be really effective in treating Depression ; it has not been shown in good research to be effective in helping grief and bereavement, which rather needs counselling.
It sounds as though you have recovered from your grief, and I doubt very much whether you need the Aropax still. There is probably not a risk in stopping this med now. And even though the dose is low, it can indeed still have the annoying side-effect you describe.
It is unlikely that your grief will recur, and if it did it would be better managed by counselling. And if you developed a Depression, another antidepresssant could be used, eqally or more effectuive in managing depression, and unlikely to have this side-effect in you. There are several ADs of the samebroad chemical family as Aropax. All cause this side effect in some people, none cause it in everyone.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/11/25

Aropax is an antidepressant, which can be really effective in treating Depression ; it has not been shown in good research to be effective in helping grief and bereavement, which rather needs counselling.
It sounds as though you have recovered from your grief, and I doubt very much whether you need the Aropax still. There is probably not a risk in stopping this med now. And even though the dose is low, it can indeed still have the annoying side-effect you describe.
It is unlikely that your grief will recur, and if it did it would be better managed by counselling. And if you developed a Depression, another antidepresssant could be used, eqally or more effectuive in managing depression, and unlikely to have this side-effect in you. There are several ADs of the samebroad chemical family as Aropax. All cause this side effect in some people, none cause it in everyone.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement